Has any man in our group whilst taking BIsoloprol & especially Xarelto experienced bleeding in the urine ...our Doctor has just stopped the Xarelto on my husband & referred him to a specialist! Comments would be so welcome at this worrying time ...thank you
Blood in Urine: Has any man in our group... - AF Association
Easy to say, but try not to worry. Blood in urine comes from a variety of different reason and they are not all bad. Obviously he must be checked but for reasons some of us men know about, the penis contains millions of tiny blood vessels and it’s not unusual for one to burst. The area is also prone to infection so this also needs to be checked. The main problem is that his protection against stroke will be compromised if he stops taking his anticoagulant so do whatever you can to speed up the appointment.....
Hi Flapjack ...the Doctor pulled him off the Xarelto straight away ...no infection on testing by him & the hospital.....but still getting a pink show with very small blood clots and sometimes frequent urination for about 2hrs at night! Blood tests tomorrow .....referral to the urologist not until 8th Jan?🤔
In my opinion, that is far too long to be NOT taking your anticoagulant. To help focus your GP’s mind, I suggest you ask him/her what the potential risk might be for not taking your anticoagulant for 4 weeks might be. If a quicker appointment is not possible, ask what presents the highest risk to you, aggravating the bleed or increasing the risk of having a stroke. Sorry to be so blunt, but you need to know........
I had a scare a few months ago with blood & clots in urine but I didn’t stop the Apixaban - my GP tested there and then in the clinic and it turned out to be a UTI which antibiotics cleared quite quickly. As FJ says - number of reasons. I think I also passed a small kidney stone which hurt like hell and scratched. The bleeding stopped after a few days.
Always best to get it checked, if there is anything urgent I am sure they will put your husband under observation.
I'm not a man, but when I was on Rivaroxaban I did have blood in my urine on many occasions. I was changed to Apixaban and although I have had one or maybe two episodes, nothing like the Rivaroxaban. I believe Apixban is kinder to the brain, gastric and urinal tract than any other.
Of course, your husband has to get this sorted out as it could not be the cause of anti-coagulant and may be just a urine infection. Good luck and best wishes
Urinary tract infections (UTI) usually make themselves known by pain on urinating, and UTIs tend to be antibiotic resistant. Anticoagulants may cause blood in the urine - particularly if taken with Finasteride - but it can also be caused by an enlarged prostate. The medical diagnosis path is usually a cystoscopy, PSA check, then if the PSA figure is high relative to density of the prostate, a "hot" CT scan. If they recommend a biopsy it will probably be a transperineal. Although the biopsy isn't a problem, you need to stop taking an anticoagulant before and after the biopsy. Suddenly stopping an anticoagulant may increase the risk of a stroke; I've had a stroke so stopping is an issue for me. Instead you may be prescribed Finasteride. This will take 4 to 6 months to work and, it will reduce the PSA figure which then has to be multiplied by two. However, Finasteride can cause impotence and, there is a very small risk of high grade prostate cancer. Most men over 60 that I talk to seem to have some version of a prostate issue. As you can guess, I've had blood in my urine for years, I've had a biopsy, I'm now on Finasteride and, my PSA is being monitored as an option to having a second biopsy.